Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 168, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 16, 2000, 11:56 AM CST for Barbour County, Bullock County, Russell County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2000, 11:56 AM CST (17:56 UTC)
- Expired
- Mar 16, 2000, 12:45 PM CST
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Barbour County, AL, Bullock County, AL, Russell County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 8:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 161757 SVRBHM ALC005-011-113-161845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1156 AM CST THU MAR 16 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... BARBOUR COUNTY IN SOUTHEAST ALABAMA... BULLOCK COUNTY IN SOUTHEAST ALABAMA... RUSSELL COUNTY IN SOUTHEAST ALABAMA... * UNTIL 1245 PM CST. * AT 1156 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MIDWAY...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MIDWAY AND HURTSBORO. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 2:44 AM CST, 9 hours 12 minutes earlier.
Area forecast discussion, Mar 16, 2:44 AM CST, 9 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 244 AM CST THU MAR 16 2000 CONVECTIVE COMPLEX ALONG THE COAST HAS PREVENTED HEAVIER RAIN FROM DEVELOPING OVER NORTH ALABAMA. WILL KEEP HIGH POPS TODAY BUT WILL DELETE LOCALLY HEAVY RAINFALL. NCEP DAY1 QPF SHOWS THE PRECIP MAX WILL BE EAST OF AREA TODAY. RAIN AND A FEW THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT AS A COLD FRONT MOVES INTO AREA. PRECIP WILL TAPER OFF TONIGHT AS FRONT MOVES THROUGH. LOW CLOUDS LIKELY TO LINGER OVER TN VLY ON FRIDAY BUT RAIN CHANCES SHOULD HAVE ENDED. WILL GO WITH CHANCE OF RAIN SAT AND SUN AS TWO QUICK MOVING SHORTWAVE TROUGHS SWING THROUGH THE AREA. MOS NUMBERS IN CLOSE AGREEMENT AND LOOK GOOD. 67 HSV RE 070/046 055/037 059 6786- BHM RB 071/051 061/040 063 6785- MGM TB 074/055 066/044 064 6785-= .BHM...NONE. NNNN
In the hours before
Special weather statement, Mar 16, 10:15 AM CST, 1 hour 41 minutes before
ALZ001>038-040>050-161815- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1015 AM CST THU MAR 16 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A COLD FRONT WAS LOCATED FROM WESTERN TENNESSEE...INTO WESTERN MISSISSIPPI...AND INTO EASTERN LOUISIANA THIS MORNING. THE FRONT WILL SLOWLY MOVE THROUGH THE STATE AND REACH THE NORTHERN GULF OF MEXICO ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA ALONG AND AHEAD OF THIS FRONT. SOME OF THESE STORMS COULD BE SEVERE IN SOUTHEAST ALABAMA...WHERE PIKE AND BARBOUR COUNTIES ARE UNDER A TORNADO WATCH UNTIL 200 PM. THUNDERSTORMS ALONG THE FRONT COULD PRODUCE SOME SMALL HAIL ACROSS THE REMAINDER OF THE AREA. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE LATEST FORECASTS...AND STATEMENTS THROUGH THE REMAINDER OF THE DAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:54 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 36 min |
| Mar 16, 4:41 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 49 min |
| Mar 16, 4:57 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 33 min |
| Mar 16, 5:03 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 42 min |
| Mar 16, 5:07 PM CST | Severe Thunderstorm Warning | BMX | Elmore | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.